MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial flutter (afl) ablation procedure with an octaray mapping catheter and after working for most of the case, toward end of the case, the catheter would not flush.They tried flushing with a syringe, but the issue persisted.The catheter was replaced, and the problem was resolved.The case continued.No adverse patient consequence was reported.Additional information was received which indicated that they were able to map with the octaray.Later in the case, this happened when putting the catheter back in to map.The octaray was not hooked up to a pump.It was hooked up to a flush bag with an intraflow connection of 3ml/min.There was no error on the pump.The correct catheter settings were selected on the generator.There were no issues with flow rate change at the start of ablation.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device investigation was completed on 06-aug-2025.It was reported that a patient underwent an atrial flutter (afl) ablation procedure with an octaray mapping catheter and the catheter would not flush.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and irrigation test of the returned device were performed in accordance with j&j medtech procedures.Visual analysis of the returned device revealed that no damage or anomalies were observed on the device.An irrigation test was performed, and irrigation could not be performed.Therefore, dissection was performed in the shaft area and the irrigation tube was found folded.Additionally, reddish material was observed blocking the irrigation tube after the bent irrigation tube section.A manufacturing record evaluation was performed for the finished device 31628853l, and no internal action was found during the review.The issue reported by the customer was confirmed.The potential cause of the irrigation tube bent could not be conclusively determined.The potential cause of the reddish material found in the irrigation tube could not be established conclusively.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22695678
Report Number2029046-2025-02520
Device Sequence Number9143114
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public(01)10846835021233(11)250412(17)280411(10)31628853L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160904
Device Lot Number31628853L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date08/03/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_NGEN RF GENERATOR
Patient SexUnknown